Doctor insights on:
What To Do If Your Child Gets An Allergic Reaction To An Antibiotic
How can you tell if your baby is allergic to antibiotics? Is it possible to get an allergic reaction after 7 days of using it?
History & exam fit: Allergic reaction to meds usually involves typical itchy rash (measles like or hives). From first exposure to onset of reaction usually 7-10 days and on second exposure within minutes to hours. Get baby to experienced allergist who can examine baby and get detailed history. Except for penicillin there is no reliable skin testing for meds so history, exam are key. Take clear close-up pics of rash. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Stop the medication: Call your prescriber as soon as possible and ask your prescriber advice. If you feel your mouth and throat getting swollen and having trouble to breath have someone to take you to ER. ...Read more
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but because an individual has one drug allergy they may be at risk for reactions to other classes of drugs. One should also be very clear that moving forward that antibiotics are needed. ...Read more
How many benadryl (diphenhydramine) is the recommended dose for an adult with an allergic reaction to an antibiotic?
Label explains: I'd first advise calling your doctor who depending upon the SEVERITY of your reaction may prefer you be seen in the ER. Otherwise, if symptoms are not severe and they've been present for a few hours or so I would simply follow label instructions on the bottle or box of tablets. Careful not to drive after taking them. More questions? Www. Healthtap. Com/drsaghafi Use Key Code: PDXFNR for appointment ...Read more
I have an allergic reaction to an antibiotic and I have water blisters everywhere. What I can do for comfort?
I have a rash all over my body from an allergic reaction to an antibiotic I was taking, can I still lay in a tanning bed?
Take a break!: I would not advise it at this time as your body is in the midst of a battle against the antibiotic. Your immune system is on high alert and the UV lights may cause the rash to increase. Secondly, much as our culture loves tan skin as a sign of good health it's an incredible health hazard - leads to premature skin aging, wrinkles and sometimes cancer. http://www. Cdc. Gov/cancer/skin/basic_info/indoor_tanning. Htm ...Read more
Can I drink alcohol while taking prednisone 20MG? I just got put on it today because I had an allergic reaction to an antibiotic I was taking..
While going through an allergic reaction to an antibiotic I was having stinging nerve pain in fingers and toes now all over body can I have MS now?
Criteria for MS:
Typically symptoms related to MS are on one side of the body but can be both sides as well occasionally. The symptoms typically go away followed by a period with no symptoms followed by returning of symptoms perhaps elsewhere in the body. If this is the scenario you are experiencing then you may need to consult with a Neurologist who can guide you in the right direction.
Best of luck ...Read more
Is it possible to develop an allergic reaction to an antibiotic while you're taking it? I'm on my second week of amoxicillin and this morning woke up with red bumps all over. I break out in hives with penicillin and sudafed which is why I ask. Thanks.
Amoxicillin is very closely related to penicillin. People with a true penicillin allergy like you (causing hives) should not take amoxicillin. I would suggest stopping the medication and calling your doctor right away to find out what to do next. You may need medication to stop the allergic reaction and perhaps a different antibiotic, depending on the reason it was prescribed.
People have been known to show allergic symptoms after taking antibiotics for several days and even if they have taken the same antibiotic before and have not had problems.
I hope this answers your question. Thanks! ...Read more
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom ...Read more
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more
Not uncommon: Not uncommon.Get a more detailed answer ›
Antibiotic allergy: Antibiotic allergies can clear up in a day or last up to six months. Fortunately, most resolve relatively quickly, over a few days. We do not yet know why some persist for a long time and require strong medications like oral steroids (e.g. Prednisone) in order to settle down. ...Read more
A short course of antihistamines like Benadryl (diphenhydramine) will help. It is advisable to have your doctor classify the allergic reaction and document in your medical record the type of antibiotic which caused the reaction.
Please, always follow directions listed on over the counter meds and better yet double check with a pharmacist. ...Read more
Varies: Depands on 1/2 life and can be lnger. ...Read more
Depends: On the reaction, which can range from some rash to full anaphylactic shock to other complications, first step is to stop the medicine, at times it might take weeks for the rash to go away with certain antibiotics, just keep away from direct sunlight as much as you can while you have the rash, follow up with your pcp/allergist, goodluck ...Read more
Is it possible to develop an allergic reaction to a drug/antibiotic that you've never had an allergic reaction to in the past?
Yes...: Developing allergic reactions to some medications esp. Antibiotics would require prior exposure to the medicine. The allergies could be idiosyncratic meaning that it is time and dose independent. ...Read more
Just the reverse: Allergic reaction is one of the s/e not all the s/e are allergic reactions. ...Read more
When taking a antibiotic. How long does it take to see an allergic reaction (if you are going to get one) after taking the pill?
Generally: This occurs with in a few hours or minutes. It can be itching, rash over whole body or more life threatening. You can get tested to see what if anything you are allergic to if you are concerned. ...Read more
Clear?: Yes, usually rash clears in a few days. ...Read more
Can vary: Allergic reactions from taking antibiotics can be an immediate event or can take days to develop. When they take a longer period of time, we call them "delayed hypersensitivity reactions". If there is a concern about an allergy to a medication, it is best to speak with the prescribing physician about what to do next. All the best! ...Read more
Quick: True allergic reactions typically happen after the first dose. Other reactions can occur later in the course. ...Read more
Does pin and needle sensations (tingling) go away? It's all over my body. It started after a allergic reaction to antibiotic
Can antibiotics increase the severity or chance of you having an allergic reaction to another medication? (vicoprofen) specifically.
No: No, not really. There are many different types of antibiotics and being allergic to one isn't going to make you allergic to another antibiotic. However, if they're within the same class, there is a chance that you could have an allergic reaction to both of them. That's why doctors avoid using an antibiotic from the same class when you've had an allergic reaction to one of the drugs in that class. ...Read more
Yeast infection: The antibiotic could possibly be causing the normal, protective bacteria in the vagina to be overcome which could cause yeast to develop. It is not uncommon to prescribe an anti-yeast medicine to patients when they are exposed to antibiotics in order to prevent the overgrowth and symptoms (itching) from yeast. ...Read more
- Talk to a doctor online
- What to do for skin allergic reaction?
- Signs of allergic reaction to antibiotics
- Allergic reaction to antibiotics
- Allergic reaction chemical burn what to do
- What to do about an allergic reaction to mascara?
- Allergic reaction to antibiotic keflex cephalexin
- Allergic skin reaction to antibiotics